MAUDE Adverse Event Report: COAPTECH, INC. PUMA-G SYSTEM; FEEDING TUBE PLACEMENT AID

COAPTECH, INC. PUMA-G SYSTEM; FEEDING TUBE PLACEMENT AID
Model Number 0010210
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
During the percutaneous ultrasound gastrostomy (pug) procedure, the proceduralist performed the steps to achieve through-and-through guidewire access (i.E., guidewire is positioned through the orogastric tract exiting at the mouth and abdominal puncture site).The user noted that the abdominal wall thickness was about 5 cm (above the indication of 4.5 cm for the puma-g system) and that patient positioning was challenging during the procedure.The first guidewire cut was considered unsatisfactory (i.E., ends were not clean cuts), so a second cut was performed, which, upon review, the user believes was located outside and distal (away from the pigtail) to the marked section of the guidewire intended for cutting.Of note, the puma-g guidewire is constructed of a core wire and outer spring-coil wire, which, when cut outside of the marked glued section, can cause the spring-coil wire to unravel.The g-tube was inserted through the mouth and fed over the guidewire through the established tract but had not yet existed at the abdominal site when the user noticed that the guidewire had separated.He stopped the procedure and notified a surgeon, who arrived within 30 minutes to remove the spring-coil wire that remained in the patient at the tract site.The g-tube was removed and there were no further complications at this time.

Brand Name
PUMA-G SYSTEM
Common Device Name
FEEDING TUBE PLACEMENT AID
Manufacturer (Section D)
COAPTECH, INC.
101 w dickman st
suite 900
baltimore MD 21230
Manufacturer (Section G)
COAPTECH, INC.
101 w dickman st
suite 700
baltimore MD 21230
Manufacturer Contact
michelle garner
101 w dickman st
suite 900
baltimore, MD 21230
4435746934
MDR Report Key16595696
Report Number3015177732-2023-00001
Device Sequence Number4551312
Product Code KGC
UDI-Device Identifier00850026037043
UDI-Public(01)00850026037043(17)231031(10)2023011001
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K183057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number0010210
Device Lot Number2023011001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2023
Initial Report FDA Received Date03/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GASTROSTOMY TUBE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown